Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 147, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 21, 2019, 10:01 AM CDT for Cole County, Missouri. It took effect at May 22, 2019, 1:00 PM CDT. It was in force for 34 hr.
The area
The outline as issued.
The facts
- Issued
- May 21, 2019, 10:01 AM CDT (15:01 UTC)
- In effect from
- May 22, 2019, 1:00 PM CDT
- Expired
- May 23, 2019, 10:36 PM CDT
- In force
- 34 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cole County, MO
The radar
The St Louis radar (KLSX), 140 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Osage River near St. Thomas (STTM7).
- Action stage
- 16 ft
- Minor stage
- 23 ft
- Moderate stage
- 30 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06926510, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
180
WGUS43 KLSX 211501
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1001 AM CDT Tue May 21 2019
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Osage River near St. Thomas
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-221500-
/O.NEW.KLSX.FL.W.0147.190522T1800Z-190524T0336Z/
/STTM7.1.ER.190522T1800Z.190523T0000Z.190523T0336Z.NO/
1001 AM CDT Tue May 21 2019
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Osage River near St. Thomas
* from Wednesday afternoon to Thursday evening.
* At 9:45 AM Tuesday the stage was 14.1 feet.
* Flood stage is 23.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow early
afternoon and crest near 23.3 feet by tomorrow evening. The river
is forecast to fall below flood stage by tomorrow late evening.
* Impact: At 23.0 feet...Near this height, Route W in Cole County
will be closed in both directions.
* Impact: At 20.5 feet...At least two farm houses become cut off by
the rising water near the mouth of Profits Creek.
* Impact: At 17.0 feet...At least 5 acres of farmland are flooded
near the mouth of Profits Creek downstream of the gauge.
* Impact: At 16.5 feet...Water begins flooding the bank near Profits
Creek mouth downstream of the gauge.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/22 05/23 05/24 05/25 05/26
Osage River
St. Thomas 23.0 14.11 21.4 20.8 13.8 7.6 5.6
&&
LAT...LON 3854 9207 3855 9194 3829 9213 3815 9262
3823 9262
$$1 follow-up statement
794
WGUS83 KLSX 221518
FLSLSX
Flood Statement
National Weather Service St Louis MO
1018 AM CDT Wed May 22 2019
...The flood warning is cancelled for the following river in
Missouri...
Osage River near St. Thomas
...The flood warning continues for the following river in
Missouri...
Osage River near Mari-Osa Campground
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-151-231517-
/O.EXT.KLSX.FL.W.0140.000000T0000Z-000000T0000Z/
/MOAM7.3.ER.000000T0000Z.190523T1200Z.000000T0000Z.UU/
1018 AM CDT Wed May 22 2019
The Flood Warning continues for
the Osage River near Mari-Osa Campground
* until further notice.
* At 8:00 AM Wednesday the stage was 24.8 feet.
* Flood stage is 19.0 feet.
* Major flooding is forecast.
* The river is forecast to crest near 25.5 feet by tomorrow evening.
* Impact: At 25.4 feet...A house directly across the river from the
gage begins flooding near this height.
* Impact: At 25.0 feet...Across the Maries River from the gage,
considerable cropland becomes inundated. This flooding probably
begins between 20 and 23 feet.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/23 05/24 05/25 05/26 05/27
Osage River
Mari-Osa Campg 19.0 24.80 25.5 25.3 24.5 22.7 21.8
&&
LAT...LON 3849 9199 3849 9202 3847 9202 3853 9204 3853 9202
$$
MOC051-221548-
/O.CAN.KLSX.FL.W.0147.000000T0000Z-190524T0336Z/
/STTM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1018 AM CDT Wed May 22 2019
The Flood Warning is cancelled for
the Osage River near St. Thomas.
* At 9:45 AM Wednesday the stage was 18.4 feet.
* Flood stage is 23.0 feet.
* The river crested below flood stage at 18.4 feet. The river will
fall to 15.1 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/23 05/24 05/25 05/26 05/27
Osage River
St. Thomas 23.0 18.38 15.1 14.4 10.6 6.8 8.8
&&
LAT...LON 3854 9207 3855 9194 3829 9213 3815 9262
3823 9262
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 21, 7:42 AM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, May 21, 7:42 AM CDT, 2 hours 19 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
742 AM CDT Tue May 21 2019
.SHORT TERM... (Through Late Tonight)
Issued at 401 AM CDT Tue May 21 2019
A deep upper level trough is making its way through the southwestern
Great Plains this morning resulting in strong lee-side cyclogenesis.
The low level circulation is forecast to move from Oklahoma
northward into Kansas and Nebraska by this afternoon as the
positively tilted trof aloft swings north through the central and
northern Plains. Short range models bring the warm front which is
connected to the surface low up into northeast Missouri and west
central Illinois by 23-00Z this evening. The GFS and RAP are
fairly consistent with the position of the warm front today, and
are very close on the amount of instability that builds up ahead
of the dry line--widespread 1500-2000 J/Kg SBCAPE, and 2500+ near
the triple point between the dry line and the warm front and out
just south of the warm front due to dew point pooling. Models show
60-80kts of 0- 6km and ~50kts of 0-3km bulk shear ahead of the
dry line. Both shear vectors are nearly normal to the front which
strongly favors a linear mode of convection. Indeed...all of the
convection allowing models push a squall line through the area
starting in central and northeast Missouri between 21-22Z,
reaching east central Missouri and southwest Illinois between
00-02Z, and then exiting the area into southeast Illinois between
05-07Z. Damaging wind and isolated tornadoes continue to be the
primary severe weather threat. As if the severe weather threat
wasn't enough, have hoisted a flash flood watch until midnight
tonight. 12 hour radar estimated precipitation shows amounts
between 1-2 inches across parts of central and northeast Missouri.
QPF forecast calls for an additional 1-2 inches across much of
the area as well. With The watch may be overkill across parts of
southeast and south central Illinois where there hasn't been as
much rain, but with P-wats between 1.5-2 inches the storms this
afternoon and tonight should be very efficient rain- producers.
Carney
.LONG TERM... (Wednesday through Monday)
Issued at 401 AM CDT Tue May 21 2019
A southwest flow pattern remains in place for Wednesday behind the
dry line. Consequently, temperatures will likely be several degrees
warmer on Wednesday with highs likely pushing the mid and upper 80s.
It does look dry though, with dew point temperatures in the 50s and
60s for most of the day, so afternoon convection looks unlikely.
However, the persistent low level southwest flow will inevitably
moisten up the atmosphere enough to promote convection. The low
level jet increases to 40-50kts Wednesday night, and the
GFS/NAM/ECMWF collective all show moderate to strong low level
moisture convergence over Missouri and into Illinois overnight with
corresponding QPF output. The NAM and ECMWF keep the majority of
the QPF along and north of I-70 while the GFS is further south. This
is likely due to a buckle in the strengthening upper level ridge
shown in the GFS...which I'm not so sure isn't grid-scale convective
feedback. For the moment I prefer the more northern solutions,
closer to the greatest 850mb baroclinicity.
Models continue to sharpen the upper level ridge over the
Mississippi Valley on Thursday. The GFS forecasts some very high
dew point temperatures on Thursday (>80F)...which look anomalously
high when compared to the ECMWF and NAM. Therefore, I think the
convection advertised by the GFS over central and eastern Missouri
is likely overblown. The EC and NAM look much more reasonable with
precip nearer the Missouri/Iowa border for Thursday...and for
Thursday night and friday for that matter.
The upper ridge axis moves east away from our region on Saturday
allowing a more zonal flow pattern to develop aloft with the upper
high over the Gulf Coast and a persistent low over Canada. The
resulting low level boundary between cool air over the Upper Midwest
and warm moist air over the mid and lower Mississippi Valley is
forecast to stall over northern Missouri or southern Iowa. The
front is forecast to wave north and south Saturday through Monday by
the GFS and ECMWF most likely driven by convection rather than
dynamic forcing. Can't rule out precip along and north of I-70
nearly every period from Saturday through Monday in the vicinity of
the boundary. Temperatures through the period look to be well above
normal...mainly in the 80s.
Carney
&&
.AVIATION... (For the 12z TAFs through 12z Wednesday Morning)
Issued at 647 AM CDT Tue May 21 2019
MVFR and some IFR cigs are spread across the area. How far east
and eventually north these low cigs spread is less certain.
However, believe these low cigs will continue north as the warm
front pushes north through the morning and impact KUIN. A few
showers or thunderstorms may arrive at KCOU around Noon today.
These storms are not expected to be severe. Expect a line of
thunderstorms to move east across the region, likely producing
severe or near severe wind gusts as it does. The exception is KUIN
that should remain north of the warm front and therefore may not
receive as high wind gusts. This may change as the event unfolds.
Behind the storms, expect winds to become more southerly, keeping
VFR conditions.
SPECIFICS FOR KSTL/KSUS/KCPS: MVFR cigs remain just SW of
terminals this morning. Model guidance suggests these MVFR cigs
will move north into the area shortly and persist through this
morning. A line of thunderstorms producing, severe or near severe
wind gusts, is expected to move east through the area this
evening. Winds may be a little more light tonight behind the line
of thunderstorms. If so, will need to monitor for fog/stratus
potential, but confidence is too low for now.
Tilly
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 76 61 86 69 / 30 90 5 30
Quincy 63 56 81 62 / 50 100 5 50
Columbia 73 55 83 65 / 100 80 5 50
Jefferson City 74 56 85 66 / 100 70 5 40
Salem 78 61 84 68 / 30 90 5 20
Farmington 80 59 84 68 / 60 80 5 20
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through this evening for Audrain MO-Boone MO-
Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Iron MO-Jefferson MO-Knox MO-Lewis MO-Lincoln MO-Madison MO-
Marion MO-Moniteau MO-Monroe MO-Montgomery MO-Osage MO-Pike
MO-Ralls MO-Reynolds MO-Saint Charles MO-Saint Francois MO-
Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-
Shelby MO-Warren MO-Washington MO.
IL...Flash Flood Watch through this evening for Adams IL-Bond IL-
Brown IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jersey
IL-Macoupin IL-Madison IL-Marion IL-Monroe IL-Montgomery IL-
Pike IL-Randolph IL-Saint Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, May 21, 4:10 AM CDT, 5 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 410 AM CDT Tue May 21 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-220915- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 410 AM CDT Tue May 21 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Severe thunderstorms are likely this afternoon and evening. Damaging wind is the primary threat, but isolated tornadoes are also possible. A flash flood watch is in effect until midnight tonight. Locally heavy rain from last night combined with expected heavy rain from thunderstorms this afternoon and evening may produce dangerous flash flooding. Major river flooding is ongoing along portions of the Illinois River. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Major river flooding will continue along portions of the Illinois River, and is forecast to reach near major at Saverton on the Mississippi River. The chance for thunderstorms will continue through Monday across parts of our area. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and evening. Carney
In the hours before
Local storm report, May 21, 7:28 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
728 AM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 AM HEAVY RAIN 5 N COLUMBIA 39.03N 92.33W
05/21/2019 M1.60 INCH BOONE MO TRAINED SPOTTER
&&
PWLocal storm report, May 21, 9:35 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
935 AM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN CALIFORNIA 38.63N 92.57W
05/21/2019 M1.79 INCH MONITEAU MO CO-OP OBSERVER
CO-OP OBSERVER STATION CALM7 CALIFORNIA.
&&Local storm report, May 21, 9:36 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
936 AM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 ENE JEFFERSON CITY 38.58N 92.15W
05/21/2019 M2.10 INCH CALLAWAY MO CO-OP OBSERVER
CO-OP OBSERVER STATION JWPM7 WATER PLANT.
&&Local storm report, May 21, 9:37 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
937 AM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 AM HEAVY RAIN DESLOGE 37.87N 90.52W
05/21/2019 M1.09 INCH ST. FRANCOIS MO BROADCAST MEDIA
PUBLIC REPORT RELAYED BY BROADCAST MEDIA.
COURTESY OF KTVI-TV.
&&
MAPLESLocal storm report, May 21, 9:40 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
940 AM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 AM HEAVY RAIN 3 SW WAINWRIGHT 38.55N 92.11W
05/21/2019 M1.04 INCH COLE MO AMATEUR RADIO
1.04 INCHES OF RAIN SINCE MIDNIGHT. 24 HOUR
TOTAL WAS 1.42 INCHES.
&&
MAPLESLocal storm report, May 21, 9:50 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
950 AM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 AM HEAVY RAIN 2 S BALLWIN 38.57N 90.55W
05/21/2019 M0.52 INCH ST. LOUIS MO TRAINED SPOTTER
&&
PWThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 11:33 PM CDT | Special Weather Statement | LSX | Cole, Osage | 42 min |
| May 21, 12:25 AM CDT | Special Weather Statement | LSX | Crawford, Franklin, Washington | 65 min |
| May 21, 1:32 AM CDT | Special Weather Statement | LSX | Jefferson, Saint Charles, Saint Francois, Saint Louis, City of Saint Louis | 43 min |
| May 21, 2:14 AM CDT | Special Weather Statement | LSX | Sainte Genevieve, Saint Louis, City of Saint Louis | 61 min |
| May 21, 3:40 AM CDT | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 23 more | 20 hr |
| May 21, 8:10 AM CDT | River Flood Warning | LSX | Lewis | 3 days |
| May 21, 8:10 AM CDT | River Flood Warning | LSX | Lewis | 4 days |
| May 21, 8:10 AM CDT | River Flood Warning | LSX | Marion | 4 days |
| May 21, 8:10 AM CDT | River Flood Warning | LSX | Marion | 61 hr |
| May 21, 8:10 AM CDT | River Flood Warning | LSX | Monroe | 4 days |
| May 21, 11:18 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 42 days |
| May 21, 11:18 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 41 days |
| May 21, 12:50 PM CDT | River Flood Warning | LSX | Crawford, Washington | 4 days |
| May 21, 3:59 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Osage | 46 min |
| May 21, 4:40 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Gasconade, Montgomery, Osage | 50 min |
| May 21, 4:42 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade | 63 min |
| May 21, 4:48 PM CDT | Tornado Warning | LSX | Callaway, Gasconade, Montgomery, Osage | 27 min |
| May 21, 5:06 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Reynolds, Washington | 54 min |
| May 21, 5:12 PM CDT | Tornado Warning | LSX | Audrain, Callaway, Lincoln, Montgomery, Pike, Warren | 48 min |
| May 21, 5:22 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Saint Charles, Warren, Washington | 38 min |
| May 21, 5:34 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Washington | 26 min |
| May 21, 5:40 PM CDT | Tornado Warning | LSX | Franklin, Saint Charles, Saint Louis, Warren | 50 min |
| May 21, 5:54 PM CDT | River Flood Warning | LSX | Cole | 41 hr |
| May 21, 5:57 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Warren | 33 min |
| May 21, 5:59 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Iron, Jefferson, Madison, Reynolds and 3 more | 76 min |
| May 21, 6:19 PM CDT | Tornado Warning | LSX | Saint Charles, Saint Louis | 41 min |
| May 21, 6:32 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Jefferson, Madison, Sainte Genevieve, Saint Francois, Saint Louis and 2 more | 88 min |
| May 21, 6:48 PM CDT | Tornado Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 42 min |
| May 21, 6:55 PM CDT | Tornado Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 50 min |
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.